Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 16, 2018, 7:00 PM EDT for Stokes County, North Carolina; Patrick County, Virginia. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2018, 7:00 PM EDT (23:00 UTC)
- Expired
- Sep 17, 2018, 4:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Stokes County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 12:20 AM EDT | FLASH FLOOD | Walnut Cove, NC | TOWN FORK CREEK OUT OF BANKS AND FLOODING PORTIONS OF WALNUT COVE CITY. FLAT SHOALS CREEK OUT OF BANKS AND FLOODING SUNSET PARK. DAN RIVER OUT OF BANKS IN SEVERAL LOCATIONS INCLUDING FLOODING OF DAN RIVER SHORES ROAD. |
| Sep 17, 2:00 AM EDT | FLOOD | 1 E Danbury, NC | FLOODING OBSERVED ALONG THE DAN RIVER AT MORATOCK PARK. SMALL STREAM FLOODING ALSO OBSERVED, INCLUDING FLAT SHOALS CREEK NEAR SUNSET PARK CAMPGROUND. |
| Sep 17, 2:00 AM EDT | FLASH FLOOD | Stuart, VA | HIGHWAY 58 AT STUART CLOSED DUE TO FLOODING ALL THE WAY TO ROUTE 8 AT WOOLWINE. JACKS CREEK ROAD AND LONE IVY ROAD CLOSED DUE TO FLOODING. DOBBINS ROAD FLOODED JUST PAST STUART FLOORING. RIVERSIDE DRIVE IN STUART FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 320 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
169
WGUS51 KRNK 162300
FFWRNK
NCC169-VAC141-170500-
/O.NEW.KRNK.FF.W.0095.180916T2300Z-180917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
700 PM EDT SUN SEP 16 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Stokes County in north central North Carolina...
Eastern Patrick County in southwestern Virginia...
* Until 100 AM EDT
* At 700 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Walnut Cove...
Stuart...
Danbury...
Francisco...
and Sandy Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3626 8045 3655 8044 3655 8040 3686 8018
3685 8007 3683 8008 3679 8004 3678 8010
3672 8009 3666 8006 3654 8006 3654 8003
3626 8004
$$
KK4 follow-up statements
884
WGUS71 KRNK 170042
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
842 PM EDT SUN SEP 16 2018
NCC169-VAC141-170500-
/O.CON.KRNK.FF.W.0095.000000T0000Z-180917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Patrick VA-
842 PM EDT SUN SEP 16 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
STOKES AND EASTERN PATRICK COUNTIES...
At 842 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Walnut Cove...
Stuart...
Danbury...
Francisco...
and Sandy Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3626 8045 3655 8044 3655 8040 3686 8018
3685 8007 3683 8008 3679 8004 3678 8010
3672 8009 3666 8006 3654 8006 3654 8003
3626 8004
$$
KK008
WGUS71 KRNK 170256
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1056 PM EDT SUN SEP 16 2018
NCC169-VAC141-170500-
/O.CON.KRNK.FF.W.0095.000000T0000Z-180917T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Patrick VA-
1056 PM EDT SUN SEP 16 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
STOKES AND EASTERN PATRICK COUNTIES...
At 1054 PM EDT, Doppler radar and automated rain gauges indicated
that heavy rain continued to fall across the area as the remnants of
former Hurricane Florence track northward through the region. Of
immediate concern is a band of extremely heavy rain and embedded
thunderstorms that was approaching the county from the southeast. 2-
3 inches of rain has fallen across most of Stokes County this
evening and an additional 2-4 inches of rain is possible during the
next couple of hours as this band of very heavy rain moves northward
through the county. Flash flooding has been reported in the area.
Some locations that will experience flooding include...
Walnut Cove...
Stuart...
Danbury...
Francisco...
and Sandy Ridge.
This includes the following streams and drainages...
Brushy Fork Creek...
Mountain Branch...
Little Goblintown Creek...
Crooked Run Creek...
and Big Beaver Island Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3626 8045 3655 8044 3655 8040 3686 8018
3685 8007 3683 8008 3679 8004 3678 8010
3672 8009 3666 8006 3654 8006 3654 8003
3626 8004
$$
RAB920
WGUS51 KRNK 170453
FFWRNK
NCC169-VAC141-170800-
/O.EXT.KRNK.FF.W.0095.000000T0000Z-180917T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1253 AM EDT MON SEP 17 2018
The National Weather Service in BLACKSBURG has extended the
* Flash Flood Warning for...
Stokes County in north central North Carolina...
Eastern Patrick County in southwestern Virginia...
* Until 400 AM EDT
* At 1252 AM EDT, Doppler radar and automated rain gauges indicated
very heavy rain associated with the remnants of former Hurricane
Florence continues to fall across the warned area. Flash flooding
has been reported in some areas and will continue or worsen over
the next few hours.
* Some locations that will experience flooding include...
Walnut Cove...
Stuart...
Danbury...
Francisco...
and Sandy Ridge.
This includes the following streams and drainages...
Brushy Fork Creek...
Mountain Branch...
Little Goblintown Creek...
Crooked Run Creek...
and Big Beaver Island Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3626 8045 3655 8044 3655 8040 3686 8018
3685 8007 3683 8008 3679 8004 3678 8010
3672 8009 3666 8006 3654 8006 3654 8003
3626 8004
$$
RAB209
WGUS71 KRNK 170801
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
401 AM EDT MON SEP 17 2018
NCC169-VAC141-170809-
/O.EXP.KRNK.FF.W.0095.000000T0000Z-180917T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Patrick VA-
401 AM EDT MON SEP 17 2018
...THE FLASH FLOOD WARNING FOR STOKES AND EASTERN PATRICK
COUNTIES WILL EXPIRE AT 400 AM EDT MONDAY...
The heavy rain has ended. The threat of flash flooding has
greatly diminished at this time. However, the Flash Flood
Warning has been replaced with a Flood Warning as excessive
runoff of rain water will continue for several more hours
through the morning hours. Please continue to heed any
remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3626 8045 3655 8044 3655 8040 3686 8018
3685 8007 3683 8008 3679 8004 3678 8010
3672 8009 3666 8006 3654 8006 3654 8003
3626 8004
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:53 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 16, 3:53 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
353 PM EDT Sun Sep 16 2018
.SYNOPSIS...
Florence will continue to track northwest across the extreme western
Carolinas this evening before becoming a remnant low over eastern
Kentucky tonight. This system should finally exit through the Ohio
Valley on Monday. Periods of heavy rain and gusty winds will
accompany this system bringing the threat of significant flooding
through Monday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 345 PM EDT Sunday...
Bands of heavier rainfall slowly evolving north aided by weak
instability across eastern sections with a feed of showers into the
Blue Ridge. Otherwise expecting more stratiform rainfall compliments
of the low level wedge, to gradually increase with embedded heavier
bands developing from south to north this evening. Main concern for
torrential rainfall will come in a window from after sunset southern
half to across northern/eastern sections during the early morning
hours of Monday. Latest Hi-Res models suggest a strong convergence
axis to lift north by midnight, espcly where the flow transitions to
a more south to southeast component beneath the departing wedge.
This likely to spell an axis of heavy rain lifting north with
enhanced amounts of over 5 inches due to topography along the Blue
Ridge despite lack of upslope until the flow turns more southeast.
Increasing helicity along this band likely the biggest threat for
spin up tornadoes with perhaps another burst of higher winds with
this feature. Thus planning to extend the wind advisory out until
midnight with some gusty winds even possible out to the Blue Ridge
pending the depth of this band. Since SREF QPF along with the latest
ECMWF output shows an enhanced band of heavier rain up along the
northern Blue Ridge per easterly flow, will expand the flash flood
watch north into the Va Highlands and southern Shenandoah Valley
where flash flood guidance is a bit lower at this point. Otherwise
categorical pops with lows mainly in the 60s overnight.
Florence remnant lifts by to the northwest on Monday allowing warm
advection to win out as a dry slot emerges across the southwest
during the morning with soundings showing some drying aloft. However
appears will still have bands of heavier rain around in the morning
mainly north and east with perhaps little southwest pending just how
fast the punch of dry air arrives. Main question Monday afternoon
will be with convective coverage as heating promotes better
instability with guidance showing perhaps a band of stronger storms
developing east of the mountains later in the afternoon along a
residual trough axis trailing from part of Florence. Even a few
clusters possible mountains if things dont mix out under drying
aloft and low level mixing. Thus maintaining high pops with more
thunder mention before tapering from the southwest again late. Highs
muggy given tropical moisture around with highs possibly topping 80
east and into the 70s mountains.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 345 PM EDT Sunday...
Tropical remnants lift north of us Monday night, moving into
New England Tuesday. Showers may linger us upper shortwave
energy and remnant 5H trof passes over head. After that...look
for clearing and drying as High pressure build back over the
region Wednesday.
It will remain breezy Tuesday in the wake of the departing storm
system, pressure rises behind the system suggesting speeds of 15
to 25 mph...with gusts up to 30 mph along the ridge
crests...from a northwesterly direction.
Drying Tuesday night and Wednesday will bring clearing skies
with a return to mostly sunny conditions Wednesday. Temperatures
will favor above seasonal values as subtropical ridge of high
pressure re-emerges over the southeastern CONUS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 345 PM EDT Sunday...
Subtropical ridge of high pressure is forecast to build across
the southeastern CONUS for Thursday and Friday favoring above
temperatures for the remainder of the week. Dewpoints will also
remain elevated, so anticipating summer-like conditions. A cold
front will approach from the northwest late in the week
providing an uptick in shower/storm chances for the weekend.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 1255 PM EDT Sunday...
Persistence forecast continues at least this afternoon into
early Monday as expect poor flying conditions as the result of
low cigs and vsbys into the overnight.
Expect rain to become more widspread from south to north into
early this evening and heavy at times, especially south of a
KLWB-KROA-KLYH line. Going to see heavier rain bands move
northward into areas east of KBLF-KLWB by midnight with this
heavy rain shifting northeast late.
Ceilings/vsbys will fluctuate between LIFR to low end MVFR into
Monday morning.
Northeast winds to remain gusty at times this afternoon before
turning more east and southeast with stronger gusts of above 30
kts possible, primarily confined to rain bands overnight.
Rainfall becomes more showery on Monday with lingering bands of
showers and perhaps thunderstorms into Monday afternoon espcly
east of the Blue Ridge. As the flow turns more south to
southwest as Florence moves west of the Appalachians, will see
increasing ceilings, but still not expecting anything better
than high end MVFR until Monday afternoon.
Confidence is high on sub-VFR cigs/vsbys and medium on overall
timing of them. High confidence in winds as well.
Extended Discussion...
Will finally see Florence shift north of us by Monday night
with conditions improving. A weak upper low may bring added
showers for Tuesday with possible periods of sub-VFR Tuesday
afternoon. VFR conditions are then expected for Wednesday
through Friday with high pressure over the area.
Confidence gradually transitions to above average by Monday
night into the middle of next week.
&&
.HYDROLOGY...
As of 400 PM Sunday...
Finally into the long-advertised event with bands of moderate to
heavy rainfall across the CWA since this morning. Amounts over the
past few days have ranged from over 3 inches, with isolated 5 inch
amounts in parts of North Carolina and along the Blue Ridge in
Virginia to very little in the far north. The threat for flash
flooding remains overnight with WPC maintaining High Risk overnight
for exceeding flash flood guidance and a still Moderate risk
tomorrow. WPC QPF has backed off some from the truly alarming
forecast rainfall totals of previous days which will have an impact
on the river forecasts but is still substantial enough in the next
24 hours for the Flash Flood Watch to continue or for the expansion
to the northern border of the CWA which was issued this afternoon.
River flood warnings are out along the Dan, Yadkin and just issued
for the New. With the lowered QPF, considerably lower stages now
forecast on the New River compared to previous guidance. Again
the difficulties of issuing river forecasts based all or mostly
on QPF are illustrated. Could still see some minor flooding on
the Roanoke River but these forecast levels are way down from
the projections yesterday. The biggest questions remain on the
Dan and Yadkin rivers where forecasts for Major flooding were
issued last night and we are awaiting updated guidance from
SERFC. High-res CAM models including the HRRR still showing
heavy banded rainfall lifting northwest into Yadkin, Wilkes,
Surry and Watauga counties this evening and this area will be a
potential prime focus for flash flooding.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Monday evening for VAZ007-009>020-
022>024-032>035-043-044-058.
Wind Advisory until midnight EDT tonight for VAZ007-009-010-
012-013-015>017-032.
NC...Flash Flood Watch through Monday evening for NCZ001>006-
018>020.
Wind Advisory until midnight EDT tonight for NCZ001>003-
018>020.
WV...Flash Flood Watch through Monday evening for WVZ042>044-507-
508.
Wind Advisory until midnight EDT tonight for WVZ042.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/JH/WP
HYDROLOGY...PCHazardous weather outlook, Sep 16, 3:35 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 335 PM EDT Sun Sep 16 2018 VAZ018>020-023-024-034-035-WVZ043-044-507-508-171945- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 335 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is an isolated risk for quick spinups of tornadoes into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor for flooding, downed trees and power lines, along with possible tornadoes Sunday. Please email your rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass them along on our US National Weather Service Blacksburg VA Facebook page. VAZ045>047-059-171945- Campbell-Appomattox-Buckingham-Charlotte- 335 PM EDT Sun Sep 16 2018 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Heavy rainfall will start to move into the area this evening into the overnight. Localized flash flooding may occur. In addition, there is an isolated risk for quick spinups of tornadoes into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Excessive rainfall from the remnants of Florence will impact the area Monday. Some spots could see isolated strong thunderstorms that could produce enough added rainfall for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor for flooding, downed trees and power lines, along with possible tornadoes Sunday. Please email your rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass them along on our US National Weather Service Blacksburg VA Facebook page. NCZ004>006-VAZ011-014-022-033-043-044-058-171945- Stokes-Rockingham-Caswell-Giles-Montgomery-Roanoke-Franklin-Henry- Pittsylvania-Halifax- 335 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is an isolated risk for quick spinups of tornadoes into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor for flooding, downed trees and power lines, along with possible tornadoes Sunday. Please email your rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass them along on our US National Weather Service Blacksburg VA Facebook page. NCZ001>003-018>020-VAZ007-009-010-012-013-015>017-032-WVZ042-171945- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland- Wythe-Pulaski-Grayson-Carroll-Floyd-Patrick-Mercer- 335 PM EDT Sun Sep 16 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, there is an isolated risk for quick spinups of tornadoes into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor for flooding, downed trees and power lines, along with possible tornadoes Sunday. Please email your rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass them along on our US National Weather Service Blacksburg VA Facebook page.
In the hours before
Local storm report, Sep 16, 4:08 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM NON-TSTM WND DMG 2 S ENNICE 36.52N 80.99W
09/16/2018 ALLEGHANY NC TRAINED SPOTTER
TREE DOWNED WHICH TOOK OUT POWER LINES AT GLADE CREEK
SCHOOL ROAD IN ENNICE.
&&
LOCONTOLocal storm report, Sep 16, 4:54 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM NON-TSTM WND DMG 3 W YADKINVILLE 36.12N 80.71W
09/16/2018 YADKIN NC PUBLIC
TREE DOWN
&&
BGLocal storm report, Sep 16, 4:56 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM NON-TSTM WND DMG 3 WNW YADKINVILLE 36.14N 80.71W
09/16/2018 YADKIN NC PUBLIC
TREE DOWN
&&
BGLocal storm report, Sep 16, 6:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG CANA 36.58N 80.67W
09/16/2018 CARROLL VA 911 CALL CENTER
COUPLE TREES WERE DOWNED IN CANA.
&&
LOCONTOLocal storm report, Sep 16, 6:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND DMG 5 S ENNICE 36.47N 80.99W
09/16/2018 ALLEGHANY NC TRAINED SPOTTER
TREE DOWNED PARTIALLY BLOCKING SHAWTOWN ROAD IN GLADE
VALLEY.
&&
LOCONTOSpecial weather statement, Sep 16, 6:44 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
644 PM EDT SUN SEP 16 2018
VAZ058-059-162330-
Halifax-Charlotte-
644 PM EDT SUN SEP 16 2018
...Confirmed Tornado in Vance County North Carolina...
A confirmed tornado is moving northwest through Vance County North
Carolina approaching the Virginia border. If this tornado holds
together, a tornado warning will be needed for parts of Halifax or
Charlotte County or parts of both counties.
LAT...LON 3664 7856 3664 7858 3665 7859 3665 7860
3669 7865 3668 7869 3679 7880 3692 7860
3682 7855 3670 7865 3668 7863 3665 7857
TIME...MOT...LOC 2243Z 148DEG 27KT 3650 7845
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 9:28 PM EDT | River Flood Warning | RNK | Rockingham | 4 days |
| Sep 15, 9:28 PM EDT | River Flood Warning | RNK | Caswell, Rockingham | 5 days |
| Sep 15, 9:37 PM EDT | River Flood Warning | RNK | Wilkes | 53 hr |
| Sep 15, 9:37 PM EDT | River Flood Warning | RNK | Surry, Yadkin | 36 hr |
| Sep 16, 5:02 PM EDT | Areal Flood Warning | RNK | Alleghany, Surry, Wilkes | 31 min |
| Sep 16, 5:27 PM EDT | Flash Flood Warning | RNK | Alleghany, Surry, Wilkes | 10 hr |
| Sep 16, 6:41 PM EDT | Flash Flood Warning | RNK | Surry, Wilkes, Yadkin | 6 hr |
| Sep 16, 7:35 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga | 6 hr |
| Sep 16, 7:47 PM EDT | Flash Flood Warning | RNK | Caswell, Rockingham | 6 hr |
| Sep 15, 9:28 PM EDT | River Flood Warning | RNK | Halifax | 4 days |
| Sep 15, 9:28 PM EDT | River Flood Warning | RNK | Halifax | 5 days |
| Sep 16, 3:18 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Campbell, Franklin, Pittsylvania, Roanoke and 2 more | 6 hr |
| Sep 16, 3:26 PM EDT | River Flood Warning | RNK | Carroll, Grayson, City of Galax | 45 hr |
| Sep 16, 3:26 PM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 37 hr |
| Sep 16, 3:26 PM EDT | River Flood Warning | RNK | Giles | 66 hr |
| Sep 16, 4:27 PM EDT | Tornado Warning | RNK | Bedford | 18 min |
| Sep 16, 4:36 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 46 hr |
| Sep 16, 6:44 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Sep 16, 7:33 PM EDT | Special Weather Statement | RNK | Halifax | 12 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.